Alert archive / Georgia / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 355, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Nov 30, 2010, 7:02 PM EST for Baldwin County, Jones County, Georgia. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 30, 2010, 7:02 PM EST (00:02 UTC)
- Expired
- Nov 30, 2010, 7:30 PM EST
- In force
- 28 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
Counties Baldwin County, GA, Jones County, GA
The radar
The Robins AFB radar (KJGX), 39 km from the middle of the area, began a volume at 00:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 30, 2:34 PM EST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 0.0 hours before the alert went out and 305 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1021 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 483 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 253 m²/s²
- 0-3 km storm-relative helicity
- 248 m²/s²
- Significant tornado parameter
- 1.6
- Supercell composite
- 6.6
The text
As transmitted, in the capitals the NWS used until 2016.
422
WUUS52 KFFC 010002
SVRFFC
GAC009-169-010030-
/O.NEW.KFFC.SV.W.0355.101201T0002Z-101201T0030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
702 PM EST TUE NOV 30 2010
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BALDWIN COUNTY IN CENTRAL GEORGIA
SOUTHEASTERN JONES COUNTY IN CENTRAL GEORGIA
* UNTIL 730 PM EST
* AT 658 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS UP TO 60
MPH. THIS STORM WAS LOCATED 24 MILES SOUTHWEST OF MILLEDGEVILLE...
MOVING NORTHEAST AT 50 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MOUNTAIN SPRINGS...JAMES...GREENBERRY CROSSROADS...HADDOCK...
COOPERS...BROWNS CROSSING...PANCRAS...SCOTTSBORO...ALLENWOOD...
HARDWICK...MERIWETHER AND UNDERWOOD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY INSIDE A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EST TUESDAY EVENING
FOR GEORGIA.
&&
LAT...LON 3310 8311 3289 8340 3284 8352 3287 8356
3287 8358 3289 8363 3318 8338 3317 8332
3319 8327 3315 8310
TIME...MOT...LOC 0002Z 222DEG 45KT 3290 8351
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 30, 7:00 PM EST, 2 minutes earlier.
Area forecast discussion, Nov 30, 7:00 PM EST, 2 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 650 PM EST FRI DEC 31 2010 .SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/... UPPER RIDGE OVER GEORGIA GRADUALLY MOVING EAST AS STRONG CLOSED LOW PUSHES INTO THE UPPER MID WEST. COLD FRONT ASSOCIATED WITH THIS SYSTEM MOVING TO NORTHWEST GEORGIA BY SATURDAY AFTERNOON. STRONG WARM AIR ADVECTION WILL PERSIST OVERNIGHT BRINGING SHOWERS AND ISOLATED THUNDERSTORMS INTO NORTH AND WEST GEORGIA LATER THIS EVENING. HIGHEST POPS 06Z TONIGHT AND INTO SATURDAY AFTERNOON. STRONG 50KT LOW LEVEL JET MOVING INTO NORTHWEST GEORGIA LATE TONIGHT...BUT DIMINISHING BY TOMORROW AFTERNOON AS THE SYSTEM MOVES EASTWARD. CAPE AND LIFTED INDEX VALUES LOOK MARGINAL AND SPC HAS NOT INCLUDED US IN A RISK OF SEVERE AT THIS TIME. FOR NOW...WILL MENTION SCATTERED THUNDER MAINLY NORTH AND WEST TONIGHT AND SATURDAY MORNING. LOOKS LIKE A WAVE DEVELOPS ON THE FRONT AS IT SAGS INTO CENTRAL GEORGIA AND CHANCE OF SHOWERS MAY LINGER INTO SUNDAY MORNING. THIS SYSTEM CLEARS THE CWA BY THE END OF THE SHORT TERM. HAVE RAISED MINS TOWARD WARMER MET FOR TONIGHT TO ACCOUNT FOR WARM AIR ADVECTION. STILL MAY NOT BE WARM ENOUGH. WITH CLOUDS AND RAIN SATURDAY...MAX TEMPS ARE A TOSS UP BUT STILL SHOULD BE ON WARM SIDE OF GUIDANCE. AT THIS TIME...FORECAST QPF OF AROUND 1.00 TO 1.50 INCHES SHOULD NOT POSE FLOODING PROBLEMS REQUIRING A WATCH. .LONG TERM /MONDAY THROUGH FRIDAY/... HAVE MADE NO CHANGES TO THE EXTENDED. MOSTLY ZONAL FLOW TRANSITIONING TO NORTHWEST BY THE END OF THE WEEK. GFS AND ECMWF SHOW DIFFERENCES IN TIMING OF SHORT WAVES IN THE WESTERLY FLOW SO HAVE DECIDED TO LEAVE THE FORECAST AS IS FOR NOW. 41 && .AVIATION... 00Z UPDATE... VFR CONDITIONS WILL TRANSITION TO MVFR/IFR OVERNIGHT AND EARLY SAT. FIRST AREA OF DYING CONVECTION MOVING NE FROM S AL/MS SHOULD REACH ATL TAF SITES AROUND 06Z AS -SHRA...WITH MVFR CIGS. MAIN LINE OF CONVECTION WILL REACH ATL TAF SITES IN THE 12Z-15Z PERIOD...PUSHING THROUGH BY 18-19Z...AFFECTING AHN-MCN-CSG MAINLY IN THE 16Z-20Z PERIOD. WIND GUSTS TO 25KTS...IFR-LIFR CIGS...AND MVFR VSBY CAN BE EXPECTED WITH POTENTIAL SQUALL LINE. FOR NOW...HAVE OPTED TO LEAVE TSRA OUT GIVEN LACK OF INSTABILITY AND TYPICAL WINTERTIME HIGH SHEAR/LOW CAPE ENVIRONMENT. BEST CHANCE OF TSRA MOSTLY NW-W OF ATL...WITH DECREASING CHCS FURTHER EAST. IFR CIGS AND MVFR VSBYS WILL LINGER PAST 00Z AS SYSTEM CRAWLS SE OF THE AREA. WINDS ESE-SE UNTIL SECOND LINE OF CONVECTION REACHES TAF SITES MOSTLY AFT 15Z SAT. PROBLEMATIC PERIOD OF 18015G25KT POSSIBLE FOR ATL IN THE 14Z-18Z TIME PERIOD...WITH WIND DIR LINGERING NEAR 180 UNTIL 00Z. //ATL CONFIDENCE... 00Z UPDATE... MEDIUM CONFIDENCE ON TIMING OF VFR TO MVFR TO IFR CIGS AFT 04Z. MEDIUM CONFIDENCE ON CONTINUATION OF IFR CIGS AFT 18Z THROUGH AT LEAST 00Z SUN. MEDIUM TO HIGH CONFIDENCE ON VISIBILITY THROUGH TAF VALID PERIOD. MEDIUM TO HIGH CONFIDENCE ON WIND DIRECTION AND SPEED THROUGH TAF VALID PERIOD. LOW CONFIDENCE ON TSRA POTENTIAL 12Z-20Z SAT. 19 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 50 59 50 59 / 40 70 60 20 ATLANTA 56 62 47 56 / 60 80 50 20 BLAIRSVILLE 45 54 41 53 / 60 90 40 10 CARTERSVILLE 52 62 40 53 / 70 100 40 10 COLUMBUS 57 69 52 60 / 40 60 50 20 GAINESVILLE 51 57 46 57 / 50 80 60 10 MACON 56 70 56 63 / 20 60 50 30 ROME 54 62 39 52 / 80 100 30 10 PEACHTREE CITY 53 65 47 56 / 60 70 50 20 VIDALIA 55 71 57 65 / 10 30 40 30 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && 41/19
Hazardous weather outlook, Nov 30, 3:45 AM EST, 15 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 345 AM EST TUE NOV 30 2010 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-011000- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 345 AM EST TUE NOV 30 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT SCATTERED SEVERE THUNDERSTORMS EXPECTED TODAY INTO THE EVENING. .SYNOPSIS... A DEEP UPPER TROUGH AND ASSOCIATED COLD FRONT WILL SWEEP FROM THE MID-SOUTH THIS MORNING TO THE SOUTHEAST U.S. BY THIS EVENING. A LINE OF STRONG TO SEVERE THUNDERSTORMS WILL ACCOMPANY THIS FRONT TODAY. RAIN AND THUNDERSTORMS WILL GIVE WAY TO COLDER...WINDY CONDITIONS WEDNESDAY. .PRIMARY HAZARDS... THE PRIMARY HAZARD WILL BE DAMAGING THUNDERSTORM WINDS AND A FEW TORNADOES. WHILE THE SEVERE THREAT EXISTS FOR ALL OF NORTH AND CENTRAL GEORGIA...THE GREATEST THREAT FOR DAMAGING WINDS AND TORNADOES WILL BE SOUTH OF INTERSTATE 20 DURING THE AFTERNOON HOURS. THE SEVERE THREAT IS EXPECTED TO END FROM WEST TO EAST DURING THE EVENING HOURS...AND BE EAST OF THE AREA BY MIDNIGHT. IN ADDITION...STRONG WINDS OF 20 TO 30 MPH WITH GUSTS OF 40 TO 45 MPH WILL BE POSSIBLE THIS MORNING AT ELEVATIONS ABOVE 2500 FEET IN THE NORTH GEORGIA MOUNTAINS. .DISCUSSION... A FULL-LATITUDE MERIDIONAL TROUGH WILL SWEEP THROUGH THE EASTERN U.S. TODAY. THIS TROUGH WILL TAKE ON A NEGATIVE TILT AS IT LIFTS FROM THE SOUTHEAST U.S. TOWARD THE MID-ATLANTIC THIS EVENING. A WEDGE OF COOL AIR ACROSS NORTH GEORGIA THIS MORNING WILL LIFT RAPIDLY NORTH DURING THE MORNING AS A STRONG LOW-LEVEL JET OF 60 TO 65 MPH BRINGS WARM...MOIST...UNSTABLE AIR NORTHWARD FROM THE GULF. MIDDAY CAPE VALUES OF 200 NORTH TO 500 CENTRAL GEORGIA WILL COMBINE WITH EXCESSIVE LOW-LEVEL HELICITY VALUES OF 500 OR GREATER TO SUPPORT STRONG TO SEVERE THUNDERSTORMS...INCLUDING DAMAGING WINDS IN EXCESS OF 60 MPH AND A FEW TORNADOES. THE GREATEST THREAT FOR SEVERE THUNDERSTORMS WILL ACCOMPANY A SQUALL LINE OF THUNDERSTORMS THAT IS EXPECTED TO ENTER NORTHWEST GEORGIA AFTER DAYBREAK...BE NEAR ATLANTA BY MIDDAY...AND INTO EAST AND CENTRAL GEORGIA BY MID-AFTERNOON. THE GREATEST THREAT FOR SEVERE THUNDERSTORMS WILL BE SOUTH OF INTERSTATE 20. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY GUSTY NORTHWEST WINDS OF 20 TO 30 MPH WILL BE POSSIBLE ACROSS MUCH OF NORTH GEORGIA WEDNESDAY. OTHERWISE...HAZARDOUS WEATHER CONDITIONS ARE NOT EXPECTED THROUGH THE PERIOD AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND EMERGENCY MANAGERS SHOULD MONITOR WEATHER CONDITIONS CLOSELY TODAY AND BE PREPARED FOR ACTIVATION. 19
In the hours before
Local storm report, Nov 30, 5:11 PM EST, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
511 PM EST TUE NOV 30 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM TSTM WND DMG 5 S PORTERDALE 33.50N 83.91W
11/30/2010 NEWTON GA COUNTY OFFICIAL
NEWTON COUNTY 911 REPORTED 3 TREES DOWN ALONG HIGHWAY 162
NORTH OF ROCKY PLAINS ROAD.
&&
RGARCIALocal storm report, Nov 30, 5:26 PM EST, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
526 PM EST TUE NOV 30 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM TSTM WND DMG 3 SE LOCUST GROVE 33.32N 84.06W
11/30/2010 HENRY GA COUNTY OFFICIAL
HENRY COUNTY 911 RELAYED REPORTS OF DAMAGE TO A GAS
STATION PUMP SHELTER ROOF, SEVERAL HOUSES, UTILITY SHEDS,
AND DOWNED POWERLINES.
&&
RGARCIASpecial weather statement, Nov 30, 5:33 PM EST, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 533 PM EST TUE NOV 30 2010 GAZ049-059-060-071-072-302300- 533 PM EST TUE NOV 30 2010 ...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS AND LOCALIZED FLOODING IN JONES...MONROE...PUTNAM...JASPER AND MORGAN COUNTIES UNTIL 600 PM EST... AT 529 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM 9 MILES NORTH OF GODFREY TO 10 MILES SOUTHWEST OF BOLINGBROKE...MOVING NORTHEAST AT 60 MPH. IN ADDITION TO WIND GUSTS TO 40 MPH...RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS JONES...MONROE...PUTNAM...JASPER AND MORGAN COUNTIES. THESE STORMS WILL AFFECT JULIETTE...CALVIN...MCELHENEYS CROSSROADS...PLANT SCHERER...SHADY DALE...MONTICELLO...BOLINGBROKE... ADGATEVILLE...PIEDMONT...JARRELL PLANTATION...DAMES FERRY...GODFREY...WAYSIDE...CENTRAL GEORGIA EXPERIMENT STATION AND HILLSBORO. A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
Special weather statement, Nov 30, 6:03 PM EST, 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 603 PM EST TUE NOV 30 2010 GAZ071-072-081-082-093-094-302345- 603 PM EST TUE NOV 30 2010 ...SIGNIFICANT WEATHER ADVISORY FOR 45 MPH WINDS IN MACON...PEACH... CRAWFORD...BIBB...JONES AND MONROE COUNTIES UNTIL 645 PM EST... AT 558 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM BOLINGBROKE TO 8 MILES SOUTHWEST OF FOUNTAINVILLE...MOVING NORTHEAST AT 65 MPH. THESE STORMS ARE CAPABLE FOR PRODUCING HEAVY RAINFALL AND BRIEF GUSTY WINDS UP TO 45 MPH. A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
Local storm report, Nov 30, 6:26 PM EST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
626 PM EST TUE NOV 30 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0534 PM TSTM WND DMG 6 SSE WATKINSVILLE 33.78N 83.37W
11/30/2010 OCONEE GA COUNTY OFFICIAL
OCONEE 911 RELAYED REPORT OF A TREE DOWN AT 4300 COLHAM
FERRY RD.
&&
AGIBBSLocal storm report, Nov 30, 6:53 PM EST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
653 PM EST TUE NOV 30 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0344 PM TSTM WND DMG AUBURN 34.01N 83.83W
11/30/2010 BARROW GA COUNTY OFFICIAL
BARROW COUNTY 911 RELAYED A REPORT OF TWO TREES DOWN IN
AUBURN.
&&
AGIBBSThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 30, 7:10 PM EST | Severe Thunderstorm Warning | FFC | Bibb, Houston, Twiggs, Wilkinson | 50 min |
| Nov 30, 7:15 PM EST | River Flood Warning | FFC | Forsyth | 12 hr |
| Nov 30, 7:47 PM EST | Tornado Warning | FFC | Hancock | 28 min |
| Nov 30, 8:04 PM EST | River Flood Warning | FFC | Forsyth, Fulton | 30 hr |
| Nov 30, 8:53 PM EST | Severe Thunderstorm Warning | FFC | Glascock, Jefferson, Warren, Washington | 37 min |
| Nov 30, 10:00 PM EST | River Flood Warning | FFC | Gwinnett, Walton | 6 hr |
| Dec 1, 6:51 AM EST | River Flood Warning | FFC | Clarke, Greene, Oconee | 12 hr |
| Dec 1, 9:48 AM EST | River Flood Warning | FFC | Gwinnett | 4 hr |
Nearby
Severe Thunderstorm Warnings in Georgia, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.